Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 166, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 9, 2013, 8:01 PM MDT for Chaves County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2013, 8:01 PM MDT (02:01 UTC)
- Expired
- Aug 9, 2013, 9:00 PM MDT
- In force
- 59 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Chaves County, NM
The radar
The Cannon AFB radar (KFDX), 171 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 2454 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288 WUUS55 KABQ 100201 SVRABQ NMC005-100300- /O.NEW.KABQ.SV.W.0166.130810T0201Z-130810T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 801 PM MDT FRI AUG 9 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 900 PM MDT * AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL CHAVES COUNTY...OR ABOUT 25 MILES SOUTHEAST OF ROSWELL... AND MOVING SOUTHEAST AT 10 MPH. HIGHWAY 249 WILL BE IMPACTED. * LOCATIONS IMPACTED INCLUDE... RURAL EAST CENTRAL CHAVES COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. && LAT...LON 3318 10392 3301 10407 3310 10430 3325 10424 TIME...MOT...LOC 0200Z 307DEG 9KT 3314 10417 $$ 50
2 follow-up statements
122 WWUS55 KABQ 100225 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 825 PM MDT FRI AUG 9 2013 NMC005-100300- /O.CON.KABQ.SV.W.0166.000000T0000Z-130810T0300Z/ CHAVES- 825 PM MDT FRI AUG 9 2013 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL CHAVES COUNTY UNTIL 900 PM MDT... AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER CENTRAL CHAVES COUNTY...OR ABOUT 23 MILES NORTHEAST OF ARTESIA...MOVING SOUTHEAST AT 10 MPH. THE CELL WAS IMPACTING HIGHWAY 249 OR ABERDEEN ROAD. * LOCATIONS IMPACTED INCLUDE... RURAL CHAVES COUNTY... LAT...LON 3315 10414 3312 10397 3301 10407 3307 10422 TIME...MOT...LOC 0225Z 321DEG 10KT 3307 10412 $$ 50
434 WWUS55 KABQ 100259 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 859 PM MDT FRI AUG 9 2013 NMC005-100310- /O.EXP.KABQ.SV.W.0166.000000T0000Z-130810T0300Z/ CHAVES- 859 PM MDT FRI AUG 9 2013 ...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR EAST CENTRAL CHAVES COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3315 10414 3312 10397 3301 10407 3307 10422 TIME...MOT...LOC 0300Z 321DEG 10KT 3299 10405 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 5:59 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 5:59 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 PM MDT FRI AUG 9 2013 .AVIATION... 00Z TAF CYCLE THE NEXT 24HRS COULD BE A HIGH IMPACT PERIOD FOR TERMINALS ACROSS THE REGION. CONFIDENCE IS NOT HIGH HOWEVER ON SEVERAL ASPECTS. LOW LEVEL EASTERLY UPSLOPE FLOW ACROSS THE PLAINS WILL HELP CONVECTION PERSIST THIS EVENING BUT THE POTENTIAL FOR STRATIFORM TYPE RAINS AND LOW CLOUDINESS AFT MIDNIGHT IS NOT CLEAR FROM ANY GUIDANCE. KEPT A SCT025 PLACEHOLDER FOR KLVS AND KROW. THE MONSOON PLUME IS UNDERGOING REORGANIZATION OVER CENTRAL/WESTERN NM WHERE CONVECTION IS INDICATED BY SEVERAL MODELS TO REDEVELOP FROM SOUTH TO NORTH OVERNIGHT. THIS HAS NOT BEEN A COMMON THEME THIS SEASON HOWEVER A 30-60KT UPPER JET SLIDING NORTHEAST INTO THE AREA MAY PROVIDE THE SUFFICIENT FORCING TO DO SO. HAVE LEFT VCSH IN ALL TERMINALS FROM KABQ/KSAF WESTWARD OVERNIGHT. TIMING ON CONVECTIVE DEVELOPMENT IN OUR MOISTURE RICH/UNSTABLE AIR MASS WILL STRONGLY DEPEND ON HOW MUCH CLOUD COVER/SHRA PERSISTS THROUGH THE MORNING. ALL MODELS DO HOWEVER INDICATE WIDESPREAD ACTIVITY ACROSS THE REGION BY 21-22Z. GUYER && .PREV DISCUSSION...300 PM MDT FRI AUG 9 2013... CURRENTLY...ACTIVE CONVECTION UNDERWAY OVER MUCH OF CENTRAL NEW MEXICO...WITH STORM TRANSPORT TO THE NORTHEAST AND EXPANSION OF STORM COVERAGE A GOOD BET FOR THE REMAINDER OF THE AFTERNOON AND EVENING. GOOD VERTICAL STORM DEVELOPMENT IS SUPPORTING AN ENHANCED HAIL THREAT...WITH SOME LARGER HAIL ALREADY REPORTED SO FAR THIS AFTERNOON. MODELS...IN REASONABLE AGREEMENT IN A WEAKLY FORCED PATTERN THROUGH THE UPCOMING WORK WEEK AND FOLLOWING WEEKEND. BROAD RIDGE BELT WITH CENTROID OVER SOUTHEAST TEXAS...AND LOBE EXTENDING NORTHWARD ACROSS THE ROCKIES TO THE IDAHO PANHANDLE. CENTROID WILL SHIFT TO CENTRAL TEXAS ON SATURDAY...AND DRIFT SLOWLY TO SOUTHERN NEW MEXICO BY TUESDAY NIGHT. CENTROID SHIFT TO EASTERN ARIZONA BY THURSDAY AND INTO NORTHERN SONORA BY FRIDAY NIGHT WHERE IT WILL REMAIN FOR THE FOLLOWING WEEKEND. OVERNIGHT...THUNDERSTORMS CONTINUING WELL INTO THE EVENING WITH HAIL THREAT TAPERING OFF TOWARD MIDNIGHT AND SOME LOCALLY HEAVY RAIN OVER THE SANGRE DE CRISTO RANGE. SOUTHEAST WINDS AUGMENTED BY EVENING CONVECTION WILL PUSH SOME GUSTS THROUGH CENTRAL MOUNTAIN CHAIN GAPS AND OUT OVER THE RIO GRANDE VALLEY OVERNIGHT TONIGHT WITH GUSTS TO 30 MPH TAPERING OFF BY DAY BREAK. FOR SATURDAY...RIDGE CORE SHIFTING TO CENTRAL TEXAS WILL HELP ACCELERATE NORTHWARD TUG OF MOISTURE ACROSS THE STATE. SOME UP SLOPE AND UP VALLEY FLOW WILL AUGMENT THUNDERSTORM INTENSITIES AGAINST THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL DIVIDE...WITH FORECAST RAINFALL MAX PAINTING FOR THE CENTRAL MOUNTAINS AND ADJACENT EASTERN PLAINS THROUGH SATURDAY EVENING. WILL PUT FLASH FLOOD WATCH IN PLAY THROUGH LATE SATURDAY NIGHT OVER THESE AREAS TO LINE UP WITH THIS RAINFALL MAX...SUBJECT TO ADJUSTMENT OVERNIGHT WITH THE LATEST MODEL INFO IF NEEDED. EXPANSION TO THE WESTERN MOUNTAINS AND UPPER GILA REGION IS A POSSIBILITY WITH QPF NOW IN HAND. FOR SUNDAY...WIDESPREAD THUNDERSTORM COVERAGE AGAIN ON DECK AS RIDGE CORE DRIFTS INTO SOUTHEAST NEW MEXICO OUT OF WEST TEXAS. SUBTLE SHIFT OF RAINFALL MAXIMUM WILL MOVE TO THE WEST TOWARD THE WESTERN MOUNTAINS AND UPPER GILA REGION WITH A MODEST REDUCTION IN STORM INTENSITY. LOW LEVEL WINDS IN THE EAST WILL PICK UP SOUTHWEST COMPONENT...DETUNING UP SLOPE ENHANCEMENT WITH THE CENTRAL MOUNTAIN CHAIN AND REDUCING STORM INTENSITIES IN THE EASTERN HALF OF THE STATE. HOWEVER...LOCALLY HEAVY RAINFALL REMAINS POSSIBLE THROUGH SUNDAY EVENING. FOR MONDAY...ANOTHER GENTLE DOWN TICK IN THUNDERSTORM COVERAGE...WITH FOCUS ON THE WESTERN AND NORTHERN HIGH COUNTRY AND UPPER GILA REGION. FLASH FLOOD RISK WITH LOCALLY HEAVY RAINFALL REMAINS IN PLAY...BUT DEEPENING SURFACE TROUGH OVER THE NORTHEAST...AND CIRCULATION NORTHWARD ABOUT THERMAL LOW OVER THE COLORADO RIVER VALLEY COMBINED WITH RIDGE CENTROID SHIFT TO EXTREME WEST TEXAS AND NORTHERN CHIHUAHUA WILL HELP EASE DOWN NORTHBOUND MOISTURE TRANSPORT TO PROVIDE REDUCED FUEL FOR THUNDERSTORM INTENSITY. OUTLOOK...TUESDAY THROUGH THURSDAY...RIDGE CORE SHIFTING TO SOUTHERN NEW MEXICO AND THEN TO SOUTHEAST ARIZONA BY WEDNESDAY AND REMAINING IN PLACE THROUGH THURSDAY. SHIFT WILL GRADUALLY CLOSE THE DOOR ON MOISTURE INTO WESTERN NEW MEXICO...AND OPEN DOOR FOR STORM DEVELOPMENT UNDER NORTHWEST FLOW OVER THE EASTERN END OF THE STATE. LACKING AGGRESSIVE MOISTURE TRANSPORT...STORMS WILL RUN IN RECYCLE MODE WITH IN PLACE MOISTURE THE MOST SIGNIFICANT COMPONENT. OTHERWISE...WEAK COLD FRONT WILL DROP SOUTHWARD OVER THE NORTHEAST AND EAST TUESDAY NIGHT WITH CHIEF IMPACT A WIND SHIFT. GENTLE WARMING TREND WILL BRING MOST SPOTS 3 TO 8 DEGREES ABOVE MID AUGUST NORMAL TEMPERATURES BY THURSDAY. SHY .FIRE WEATHER... LOW LEVEL MOISTURE PUSHED WEST OF THE CENTRAL MOUNTAIN CHAIN THIS MORNING. AND WITH RELATIVELY COOL TEMPERATURES ABOVE MOUNTAIN TOP LEVEL AND A STRENGTHENING SOUTHWEST FLOW ALOFT...THUNDERSTORMS BEGAN FIRING OVER EASTERN HALF OF THE WEST-CENTRAL AND SOUTHWEST MOUNTAINS EAST AND NORTH OVER THE REMAINDER OF THE NM MOUNTAIN RANGES RATHER EARLY. STORMS WILL CONTINUE TO MOVE EAST-NORTHEAST BETWEEN 10-15 MPH THROUGH THIS EVENING. WEATHER SPOTTERS REPORTING NUMEROUS PEA TO NICKEL SIZE HAIL ALREADY EARLY THIS AFTERNOON. EXPECT AN EVEN MORE ACTIVE DAY SATURDAY AS LOW LEVEL MOISTURE INCREASES FURTHER AND EVEN STRONGER SW FLOW ALOFT MOVES OVERHEAD. HAIL IS EXPECTED TO BE THE MAIN IMPACT SATURDAY AS TEMPERATURES ALOFT REMAIN QUITE COOL FOR EARLY TO MID AUGUST AND LARGE SCALE ATMOSPHERIC LIFT HELPS TO KEEP STORMS SOMEWHAT ORGANIZED. MODERATE EAST WINDS WILL TRANSPORT LOW LEVEL MOISTURE WESTWARD THROUGH THE CENTRAL MTN CHAIN CANYONS TO THE AZ BORDER. LAS CONCHAS BURN SCAR APPEARS TO REMAIN THE GREATEST AREA OF CONCERN FOR FLASH FLOODING WITH STRONG SOUTHWEST FLOW ALOFT FAVORING THE NORTHEASTERN PORTION OF THE JEMEZ MOUNTAINS. WEATHER PREDICTION MODELS CONTINUE TO INDICATE A VERY ACTIVE PATTERN THROUGH AT LEAST SUNDAY. GFS SHOWING A RELATIVELY STRONG EASTERLY WAVE ROUNDING THE BASE OF UPPER HIGH CENTERED OVER WEST TX AND MOVING UP INTO NM SUNDAY...THEN DRYING THINGS OUT MONDAY. NAM IS WEAKER AND SLOWER WITH THE WAVE AND KEEPS MONDAY MOIST AND ACTIVE. 12Z ECMWF SIDING WITH THE NAM...KEEPING THINGS ACTIVE THROUGH MONDAY. GFS AND ECMWF ARE IN GOOD AGREEMENT WITH ONE ANOTHER TUESDAY AND BEYOND...SHOWING DRY WESTERLY FLOW ALOFT TAKING HOLD TUESDAY AS THE UPPER HIGH CENTER SLIDES WESTWARD JUST SOUTH OF THE NM BOOT HEEL. BACKDOOR FRONTS THEN BEGIN TO DROP INTO THE NE AND EC PLAINS WEDNESDAY THROUGH FRIDAY...TRANSITIONING CONVECTIVE ACTIVITY THERE FOR THE LATTER HALF OF NEXT WEEK. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ518-521>524-526-529-533-537-539. &&
Hazardous weather outlook, Aug 9, 6:00 AM MDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI AUG 9 2013 NMZ501>540-101200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND STORMS...SOME WITH HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING...WILL BE FOCUSED OVER THE HIGHER TERRAIN AND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. RECENT WILD FIRE BURN SCARS IN THESE AREAS OF NEW MEXICO WILL ALSO EE SUSCEPTIBLE TO FLASH FLOODING. IN ADDITION...THERE IS POTENTIAL FOR ISOLATED STRONG STORMS OVER THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS WITH PENNY TO NICKEL SIZE HAIL AND WIND GUSTS TO AROUND 55 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SLOW MOVING THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING...WILL BECOME MORE NUMEROUS OVER WESTERN AND CENTRAL NEW MEXICO SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING OR ANY SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
In the hours before
Special weather statement, Aug 9, 4:51 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 451 PM MDT FRI AUG 9 2013 NMZ522-523-092330- CENTRAL HIGHLANDS-ESTANCIA VALLEY- 451 PM MDT FRI AUG 9 2013 ...STRONG THUNDERSTORM MOVING OVER NORTH CENTRAL TORRANCE COUNTY... AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR MCINTOSH. MOVEMENT WAS NORTHEAST AT 13 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL TORRANCE COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3500 10592 3488 10571 3479 10601 3488 10604 TIME...MOT...LOC 2251Z 218DEG 12KT 3485 10598 50
Special weather statement, Aug 9, 4:59 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 459 PM MDT FRI AUG 9 2013 NMZ504-092345- NORTHWEST HIGHLANDS- 459 PM MDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKINLEY AND NORTHWESTERN SANDOVAL COUNTIES THROUGH 545 PM MDT... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF PUEBLO PINTADO...OR ABOUT 33 MILES EAST OF CROWNPOINT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHEASTERN MCKINLEY AND NORTHWESTERN SANDOVAL COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3608 10752 3584 10725 3574 10760 3580 10768 TIME...MOT...LOC 2258Z 231DEG 12KT 3583 10756 SHY
Special weather statement, Aug 9, 6:40 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 640 PM MDT FRI AUG 9 2013 NMZ523-533-100130- CENTRAL HIGHLANDS-GUADALUPE COUNTY- 640 PM MDT FRI AUG 9 2013 ...STRONG THUNDERSTORM MOVING OVER FAR NORTHEAST TORRANCE COUNTY TO GUADALUPE COUNTY... AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 20 MILES SOUTHWEST OF ANTON CHICO. MOVEMENT WAS NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3513 10518 3492 10506 3487 10532 3498 10538 TIME...MOT...LOC 0040Z 245DEG 11KT 3495 10530 50
Special weather statement, Aug 9, 6:47 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 647 PM MDT FRI AUG 9 2013 NMZ528-530-531-100130- FAR NORTHEAST HIGHLANDS-HARDING COUNTY-UNION COUNTY- 647 PM MDT FRI AUG 9 2013 ...STRONG THUNDERSTORM NEARING FARLEY... AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR FARLEY. MOVEMENT WAS SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLADSTONE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3635 10387 3618 10411 3637 10420 3644 10413 TIME...MOT...LOC 0047Z 309DEG 12KT 3637 10410 50
Special weather statement, Aug 9, 7:54 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 754 PM MDT FRI AUG 9 2013 NMZ538-100245- CHAVES COUNTY PLAINS- 754 PM MDT FRI AUG 9 2013 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST CHAVES COUNTY... AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 11 MILES NORTHEAST OF HAGERMAN. MOVEMENT WAS A SLOW DRIFT. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL CHAVES COUNTY EAST OF DEXTER. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3326 10397 3304 10397 3305 10429 3327 10427 TIME...MOT...LOC 0154Z 268DEG 10KT 3318 10413 50
Special weather statement, Aug 9, 7:56 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 756 PM MDT FRI AUG 9 2013 NMZ536>538-100245- CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY- 756 PM MDT FRI AUG 9 2013 ...STRONG THUNDERSTORM MOVING OVER NORTHEAST CHAVES COUNTY... AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 11 MILES NORTH OF ELKINS. MOVEMENT WAS NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN CHAVES COUNTY...RURAL WEST CENTRAL ROOSEVELT COUNTY AND RURAL EXTREME SOUTHEASTERN DE BACA COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. && LAT...LON 3391 10370 3373 10403 3386 10411 3411 10395 TIME...MOT...LOC 0156Z 209DEG 15KT 3388 10399 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:40 PM MDT | Special Weather Statement | ABQ | Guadalupe | 50 min |
| Aug 9, 6:45 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 9, 6:47 PM MDT | Special Weather Statement | ABQ | Harding | 43 min |
| Aug 9, 7:54 PM MDT | Special Weather Statement | ABQ | Chaves | 51 min |
| Aug 9, 7:56 PM MDT | Special Weather Statement | ABQ | Roosevelt | 49 min |
| Aug 9, 8:29 PM MDT | Special Weather Statement | ABQ | Guadalupe | 31 min |
| Aug 9, 8:56 PM MDT | Special Weather Statement | ABQ | Guadalupe | 34 min |
| Aug 9, 11:20 PM MDT | Special Weather Statement | ABQ | De Baca | 25 min |
| Aug 9, 11:28 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 107 min |
| Aug 9, 11:42 PM MDT | Special Weather Statement | ABQ | Roosevelt | 48 min |
| Aug 10, 12:28 AM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| Aug 10, 12:34 AM MDT | Flash Flood Warning | ABQ | Bernalillo, Torrance | 116 min |
| Aug 10, 12:48 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 87 min |
| Aug 10, 1:00 AM MDT | Areal Flood Advisory | ABQ | Chaves | 90 min |
| Aug 10, 1:47 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 88 min |
| Aug 10, 2:36 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca | 114 min |
| Aug 10, 3:26 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 109 min |
| Aug 10, 12:42 PM MDT | Special Weather Statement | ABQ | San Juan | 33 min |
| Aug 10, 1:15 PM MDT | Special Weather Statement | ABQ | San Juan | 30 min |
| Aug 10, 1:22 PM MDT | Special Weather Statement | ABQ | Cibola | 23 min |
| Aug 10, 1:24 PM MDT | Special Weather Statement | ABQ | San Juan | 36 min |
| Aug 10, 1:37 PM MDT | Areal Flood Advisory | ABQ | Cibola | 113 min |
| Aug 10, 1:47 PM MDT | Special Weather Statement | ABQ | Cibola | 28 min |
| Aug 10, 1:54 PM MDT | Flash Flood Warning | ABQ | Cibola | 111 min |
| Aug 10, 1:57 PM MDT | Special Weather Statement | ABQ | San Juan | 33 min |
| Aug 10, 2:10 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 50 min |
| Aug 10, 2:28 PM MDT | Special Weather Statement | ABQ | San Juan | 32 min |
| Aug 10, 2:43 PM MDT | Flash Flood Warning | ABQ | Cibola | 2 hr |
| Aug 10, 2:46 PM MDT | Special Weather Statement | ABQ | McKinley | 29 min |
| Aug 10, 2:59 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 46 min |
| Aug 10, 3:06 PM MDT | Special Weather Statement | ABQ | San Juan | 24 min |
| Aug 10, 3:13 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, McKinley | 2 hr |
| Aug 10, 3:24 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 111 min |
| Aug 10, 3:38 PM MDT | Areal Flood Advisory | ABQ | Catron | 112 min |
| Aug 10, 3:42 PM MDT | Severe Thunderstorm Warning | ABQ | Catron, Cibola | 48 min |
| Aug 10, 3:46 PM MDT | Areal Flood Advisory | ABQ | Cibola | 119 min |
| Aug 10, 3:57 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 10, 4:09 PM MDT | Special Weather Statement | ABQ | 36 min | |
| Aug 10, 4:36 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 114 min |
| Aug 10, 4:44 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 10, 4:52 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Aug 10, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 49 min |
| Aug 10, 5:26 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 10, 5:28 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.